A public health emergency has been issued in response to the rise in drug overdoses and deaths linked with Fentanyl, a synthetic opioid that can be fatal when obtained illegally. Fentanyl has been detected in cocaine, crack, MDMA (ecstasy), meth, heroin, fake Oxycodone, and fake Percocet.
So far this year, over 1,100 people have died in B.C. as a result of illicit drug use, which is nearly twice the number of deaths last year. The Fentanyl crisis is extensive and devastating – it’s important to make a plan to stay safe and know how to recognize the signs of an overdose.
Starting Monday, December 10, 2017, Langara College students, staff and faculty may book an appointment at health services to receive training and pick up naloxone kits. Family and friends are welcome to attend the appointment.
Please visit Health Services webpage to learn more:
- Reduce the risk of an overdose
- Know the signs of an overdose
- What to do in case of an overdose
- How to pick up the naloxone kit